MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER
Catalog Number DR80108
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: the balloon size for this product is printed on the hub and identified the returned sample as a 10mm x 8cm balloon.The balloon was received partially inflated.The catheter was kinked 76.2cm from the distal tip, just distal to the proximal butt joint.However as the user did not report any kinks, it is likely that the manner in which the device was packaged for return may have contributed to the kink.No anomalies were noted along the length of the catheter.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035¿ guidewire, and the guidewire was inserted without issue.The inflation hub was connected to an in-house inflation device and water was used to inflate the balloon.Upon inflation, water was observed leaking from the proximal butt joint.A partial circumferential catheter break was identified at the glue joint.The balloon was unable to be inflated to rbp due to the leak.The balloon was able to be deflated without issue.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The investigation is confirmed for a partial circumferential break at the proximal butt joint, resulting in the reported leak.Per the reported event details, the procedure was performed within a tortuous fistula.Therefore it is possible that patient factors contributed to the break.However, the definitive root cause could not be determined based upon available information.Note: at the manufacturing site, catheters are 100% inflated, leak tested, and visually inspected for numerous defects.Labeling review: the current ifu (instructions for use) states: warnings: if resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Use of the dorado pta dilatation catheter: advance the catheter through the introducer sheath and over the wire to the site of inflation.If the stenosis cannot be crossed with the desired dilatation catheter, use a smaller diameter catheter to pre-dilate the lesion to facilitate passage of a more appropriately sized dilatation catheter.Position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and inflate the balloon to the appropriate pressure.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a big and tortuous fistula at the distal cephalic vein, contrast was allegedly leaking at the distal end of the pta balloon upon the first inflation.There was no reported difficulty in retracting the balloon through the sheath.Reportedly, another balloon was used to complete the procedure.There was no reported patient injury.

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6252090
Report Number2020394-2016-01284
Device Sequence Number10951559
Product Code DQY
UDI-Device Identifier00801741059575
UDI-Public(01)00801741059575(17)191018(10)93XA0106
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2019
Device Catalogue NumberDR80108
Device Lot Number93XA0106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2016
Initial Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59